Sertraline

About "Sertraline"

Sertraline is an antidepressant belonging to the Selective Serotonin Reuptake Inhibitors (SSRIs) group of drugs. It commonly used to treat depression, panic attacks, post-traumatic stress disorder (PTSD), obsessive-compulsive disorder (OCD), and social anxiety disorder.

Related Terms: Anxiety, Clonazepam, Depression, Ssri, Fluoxetine, Antidepressants, Escitalopram

Recently Answered Questions


Will Propranolol alter the drug metabolism of Sertraline?
Query: Hello doctor, I took Zoloft and Inderal and noticed some interaction. I would like that to be explained to me. Is it safe to take both Propranolol oral and Sertraline oral at the same time? Will Propranolol oral increase the level or effect of Sertraline by altering drug metabolism?  Read Full »
Dr. Sadaf Mustafa
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. Zoloft (Sertraline) and Inderal (Propranolol) are metabolized through same pathway in the liver. Zoloft reduces the metabolism of Inderal resulting in higher levels of Inderal in the body. What that means for you is that the dose of Inderal should be reduced while you ...  Read Full »
 
Is there any better medicine than Alprazolam and Sertraline for anxiety and sleep problem?
Query: Hello doctor, My Age is 30 years old and suffering from anxiety and sleep problem with persistent thoughts. I am using Alprazolam 0.5 mg and Sertraline tablets. Please prescribe something better.  Read Full »
Dr. Vishal Anilkumar Gandhi
Psychiatrist

Answer: Hi, Welcome to icliniq.com. You are suffering from anxiety and you are taking good medication for it. If you are not improving with 50 mg of Sertraline then you can increase dose of medication. You can take 100 mg of Sertraline. Never take Sertraline on empty stomach otherwise it will cause gastri...  Read Full »
 
How can I quit Zoloft without getting withdrawal symptoms?
Query: Hi doctor, I am using 75 mg Zoloft for the past seven months for anxiety disorder. I have started with 25 mg and my doctor increased the dosage slowly for my panic attacks. But for the past two months, I do not have any strong panic attacks and when I have the small ones, I am capable of handling i...  Read Full »
Dr. Suresh Kumar G D
Child Health Specialist, Paediatrician, Psychiatrist

Answer: Hello, Welcome to icliniq.com. Zoloft (Sertraline) is a good medication for anxiety disorder. You are on a low moderate dose of 75 mg once daily (dose range is 50 mg to 200 mg once daily). It is good that you are feeling better for the past two months. It is recommended to continue Sertraline for ...  Read Full »
 
What are the side effects of Tizanidine?
Query: Hello doctor, I started taking 2 mg of Tizanidine today due to severe spasms. I am directed to take one in the morning and two before bed. I was advised to take a total of 6 mg per day. However, I am having the issues of dizziness and lightheadedness, sweating, agitation and anxiousness, super crazy...  Read Full »
Dr. Danish Qureshi
Pharmacologist

Answer: Hi, Welcome to icliniq.com. Tizanidine along with Sertraline is known for severe drug interactions. The severity of your side effects signifies that you are having intense side effects and interactions. You should immediately contact your nearby physician and get yourself examined. For further infor...  Read Full »
 
Can Zoloft and Concerta be stopped in depression patient without side effects?
Query: Hello doctor, For the past three years, I have been taking 100 mg of Zoloft and for the past five years, I have been taking 36 mg of Concerta. While taking them, my mood was pretty consistent with only a few times of feeling slightly depressed. But while I took them, I still was overthinking and ha...  Read Full »
Dr. Ajay Singh
Psychiatrist

Answer: Hello, Welcome to icliniq.com. Firstly, regarding Zoloft (Sertraline), it is an antidepressant medicine which increases the level of serotonin in the brain which in turn aids in a normal mood. If such a medication is tapered suddenly or stopped suddenly then rebound symptoms of anxiety and depress...  Read Full »
 
Could my insomnia be due to increase in Zoloft dosage?
Query: Hello doctor, I have been taking 100 mg of Zoloft for a number of years. On 14th, my doctor added another 50 mg which I take at bedtime. For the past few days, I have been experiencing severe insomnia and can rarely sleep for more than an hour at a time. In addition, I have begun taking 25 mg of Se...  Read Full »
Dr. Ramchandra Lamba
Sexologist

Answer: Hello, Welcome to icliniq.com. The increase of the dose of Zoloft (Sertraline) can cause sleep problem, as you are facing currently. To manage this, you can change the time from night to morning or afternoon. If you altogether stop night doses of Zoloft (return back to 100 mg per day), then this s...  Read Full »
 
I was abused in my childhood and struggling to deal with this. Please help.
Query: Hello doctor, I am on 100 mg Sertraline for my anxiety and depression. I was abused as a child, but nobody knows that. I am struggling to deal with this and I am losing control. I am hardly sleeping and I get very aggressive. I am contemplating hurting those people who abused me and I cannot stop t...  Read Full »
Dr. Parth Singh
Psychologist Counsellor

Answer: Hi, Welcome to icliniq.com. What do you think about your current medication? Is Sertraline helping you? If not, then you need to tell your treating doctor about it. Usually an antidepressant or anxiolytic medication begins to melt down anxiety and depression within two weeks and results are apparent...  Read Full »
 
I lost 10 lbs, and I have abdominal pain from the past seven weeks. Is it due to IBS?
Query: Hello doctor, I have had abdominal pain for the last seven weeks. I experienced the same kind of pain three years back. I had all the imaging examinations, extensive lab workups, and all were normal. I was on 25 mg of Zoloft and 10 mg of Pamelor for the last two years, and I had little discomfort. I...  Read Full »
Dr. Aditya Gupta
Psychiatrist

Answer: Hello, Welcome to icliniq.com. It appears to be a case of IBS (irritable bowel syndrome). Zoloft (Sertraline) usually help in IBS. We will first talk about insomnia, for which, follow steps of sleep hygiene as follows: Sleeping and waking up at a regular time. Avoid caffeinated drinks at least ei...  Read Full »
 
As I am gaining weight with Paroxetine and Mirtazapine, shall I opt Zoloft?
Query: Hi doctor, I have OCD and bipolar depression. I am taking Paroxetine and Mirtazapine for OCD and sleep respectively. I am gaining too much weight. Can I switch to Zoloft?  Read Full »
Dr. Seikhoo Bishnoi
Psychiatrist

Answer: Hi, Welcome to icliniq.com. I can understand your concern. Both Mirtazapine and Paroxetine are known to cause weight gain. Sertraline (Zoloft) also causes some weight gain. So, in my opinion shifting to Sertraline will not be a good idea. Other SSRIs (selective serotonin reuptake inhibitor) like Flu...  Read Full »
 
Are depression, insomnia, and anxiety withdrawal symptoms of Xanax?
Query: Hello doctor, I have been taking 0.5 mg Xanax for sleeping most nights for the past 2 to 3 months. I bought it myself and took it to help me sleep. I have started trying to stop, or take less, and have noticed feelings of depression, insomnia, feeling anxious, and an aching neck and jaw and feeling...  Read Full »
Dr. Vandana Patidar
Psychiatrist

Answer: Hi, Welcome to icliniq.com. Yes, during withdrawal from Benzodiazepines, people do feel the problems you are facing currently. Yes, they are withdrawal symptoms. Sertraline was prescribed because your GP suspected depression. If you already took this medicine in past, you can again start it now. T...  Read Full »
 
 
 

 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Do you have a question on Sertraline? We have medical experts to help you right away.

Ask a Doctor Online Now!